Thunderstorm Wind, Greene
- When
- June 25, 2:30 PM EST
- Where
- Greene County, Walstonburg
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 35.600, -77.700
Wind gusts estimated between 55 and 60 mph blew two trees down.
Scattered thunderstorms developed along a seabreeze front across the coastal plains during the afternoon of the 25th. An isolated severe storm produced wind damage in Greene county.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MHX wrote it up.
Scattered thunderstorms developed along a seabreeze front across the coastal plains during the afternoon of the 25th. An isolated severe storm produced wind damage in Greene county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before the first event at Jun 25, 2:02 PM EST, 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 302 PM EDT MON JUN 25 2007 .SYNOPSIS... HIGH PRESSURE CENTERED OFFSHORE THE SE COAST WILL CONTINUE TO PRODUCE WARM AND HUMID CONDITIONS THROUGH FRIDAY. A WEAK COLD FRONT IS EXPECTED TO APPROACH EASTERN NC FROM THE NORTH FRIDAY NIGHT AND MOVE THROUGH THE AREA ON SATURDAY. && .NEAR TERM /THROUGH TONIGHT/... HIGH PRESS WILL CONTINUE TO BUILD OVER THE AREA. WILL CONTINUE SLGT CHC POPS OVER THE INLAND ZONES TONIGHT...WITH MOST CONVECTION DISSIPATING WITH THE LOSS OF DAY TIME HEATING. LIGHT SE-S WINDS COULD LEAD TO PATCHY FOG DURING THE EARLY MORNING HOURS. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... THE RIDGE OF HIGH PRESS WILL CONTINUE TO STRENGTHEN THROUGH WED NIGHT. WARM AND HUMID HUMID CONDITIONS CONTINUING...WITH HEAT INDICIES NEAR 100 ON WED. SUBSIDENCE ALOFT WITH THE RIDGE WILL ALSO HINDER CONVECTIVE DEVELOPMENT...WITH JUST A SLGT CHC EXPECTED WELL INLAND TUES AFTERNOON. HIGH TEMPS WILL RANGE FROM THE MID 90S INLAND TO MID AND UPPER 80S ALONG THE COAST. LOWS GENERALLY IN THE LOW TO MID 70S. && .LONG TERM /THURSDAY THROUGH MONDAY/... NOT MUCH CHANGE FROM PREVIOUS COUPLE OF DAYS WITH REGARD TO EXTENDED FORECAST. MODELS STILL TRYING TO PUSH COLD FRONT THROUGH THE REGION ON SAT...BUT NOW MODELS ARE TAKING IT MUCH FARTHER SOUTH BY LATE SUN. THIS MAY BE A BIT OVER DONE GIVEN THE TIME OF YEAR BUT IF UPPER PATTERN EVOLVES INTO TROFFING ALONG THE EAST COAST IT IS POSSIBLE. STILL NOT SURE ABOUT SEA BREEZE ACTIVITY FOR THURSDAY BUT WILL CONTINUE AS MSTR INCREASES AND RIDGE AXIS PREVIOUSLY OVER THE REGION SHOULD SHIFT ENOUGH EAST TO ALLOW FOR INCREASED INSTABILITY INTO THE MID LEVELS. BEST CHANCE FOR RAIN STILL LOOKS LIKE LATE FRI INTO SAT WITH THE FRONT. WILL SLOW THE FRONTAL PASSAGE JUST A BIT FOR SAT AND ALLOW TEMPS TO CREEP UP A BIT. EVEN WITH PASSAGE OF FRONT SUNDAY MRNG COULD SEE SOME SHOWERS WITH PRESENCE OF UPPER TROF OVER THE REGION AND MID LVL INSTABILITY. HIGH BLDG DOWN SHOULD LIMIT PCPN CHANCES TO LESS THAN ISOLD BY MON. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... VFR CONDITIONS EXPECTED THROUGH THE EVENING HOURS...EXCEPT FOR MVFR VIS/CIGS IN AND NEAR ISOLD CONVECTION. HIGH PRESS ACROSS THE AREA WILL PRODUCE LIGHT WINDS TONIGHT...AND WITH SUFFICIENT MOISTURE IN PLACE...PATCHY FOG IS POSSIBLE DURING THE EARLY MORNING HOURS. FOR THE REMAINDER OF THE FCST VFR CONDITIONS EXPECTED DURING THE DAY WITH POSSIBLE HAZY AFT CONDITIONS AND/OR FOG AROUND SUNRISE. && .MARINE... GOOD BOATING CONDITIONS WILL CONTINUE THROUGH WEDNESDAY AS HIGH REMAINS OFF SHORE AND WINDS BECOME MORE SRLY BUT NO MORE THAN 15 KT UNTIL LATE WED INTO THURSDAY. MODELS IN FAR AGREEMENT THROUGH WED WITH WIND SPEEDS AND DIRECTIONS WHILE WW3 GUIDANCE MAINTAINS SEAS 3 FT OR LESS THROUGH WED. THIS AFTN BUOYS WERE INDICATING WINDS LESS THAN 10 KT FROM THE ESE WITH SEAS 2 FT OR LESS. SWELL COMPONENT HAS BEEN THE MAJOR DRIVER OF THESE SEAS WITH 1 TO 2 FT EVERY 8 TO 9 SEC REPORTED BY THE BUOYS IN AND AROUND OUR COASTAL WATERS. THIS TREND SHOULD CONTINUE AND IN FACT WW3 IS FORECASTING SWELL PERIODS TO LENGTHEN TO 10 SECONDS WHILE SWELL HEIGHT BECOMES A SOLID 2 FT. THIS MAY BE A BIT AMBITIOUS AS WW3 HAS SWELL PERIOD NOW AT 10 SECONDS AND THIS IS OVER DONE A BIT. STILL NO CONCERNS WITH SEAS THROUGH WED. WITH APPROACH OF COLD FRONT ON FRI GRADIENT WILL BEGIN TO INCREASE BY LATE THURS. GFS IS STILL FAST TRYING TO BRING THE FRONT THROUGH ON SAT SO HAVE BACKED OFF A BIT ON TIMING THUS GRADIENT SHOULD NOT BECOME VERY STRONG UNTIL FRI AND EVEN THEN DO NOT SEE MORE THAN 15 TO 20 KT. THUS WILL KNOCK A FOOT OR SO OFF WW3 SEAS FOR MOST OF THURS. WITH WINDS INCREASING TO AROUND 20 KT BY LATE FRI WILL INTRODUCE 4 TO 6 FT IN SOME LOCATIONS BUT THIS SHOULD THE UPPER LIMIT WITH THIS SYSTEM. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...NONE. MARINE...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 316 AM EDT MON JUN 25 2007 NCZ029-044>047-079>081-090>095-098-103-104-260715- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS DARE-OUTER BANKS HYDE- 316 AM EDT MON JUN 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 302 PM EDT MON JUN 25 2007 NCZ044-047-079>081-090>094-098-252100- PITT-MAINLAND DARE-GREENE-BEAUFORT-MAINLAND HYDE-DUPLIN-LENOIR- JONES-CRAVEN-PAMLICO-ONSLOW- INCLUDING THE CITIES OF...GREENVILLE...SNOW HILL...HOOKERTON... WASHINGTON...RIVER ROAD...WALLACE...WARSAW...ROSE HILL... KENANSVILLE...BEULAVILLE...MAGNOLIA...KINSTON...MAYSVILLE... POLLOCKSVILLE...NEW BERN...HAVELOCK...ORIENTAL...ALLIANCE... BAYBORO...ARAPAHOE...MINNESOTT BEACH...VANDEMERE...STONEWALL... JACKSONVILLE 302 PM EDT MON JUN 25 2007 ...SCATTERED STRONG THUNDERSTORMS DEVELOPING ACROSS EASTERN NORTH CAROLINA... A BROKEN LINE OF SCATTERED SHOWERS AND A FEW STRONG THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER INLAND AREAS FROM ONSLOW AND DUPLIN COUNTIES...NORTHEAST THROUGH JONES...CRAVEN AND PAMLICO COUNTIES AND NORTH TO MAINLAND DARE COUNTY THROUGH 5 PM. THE STRONGEST THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINFALL OF 1 TO 2 INCHES...FREQUENT LIGHTNING STRIKES...WIND GUSTS TO 40 MPH AND POSSIBLY SOME SMALL HAIL. MOTORISTS SHOULD BE CAUTIOUS FOR PONDING OF WATER ON ROADWAYS DURING THE AFTERNOON RUSH HOUR. 11
The Raleigh/Durham radar (KRAX), 72 km away, was scanning. The volume nearest the first event began at 19:30 UTC.
1 thunderstorm wind. Local standard time, as filed.
Wind gusts estimated between 55 and 60 mph blew two trees down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2007Every state in 2007This day in weather historyWarnings in North Carolina, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 30804.